Alert archive / California / Wind Advisories in 2015
Wind Advisory 26, NWS San Diego, CA
NWS San Diego, CA issued this wind advisory at Nov 1, 2015, 1:58 PM PST for Riverside County, San Bernardino County, San Diego County, California. It took effect at Nov 2, 2015, 10:00 AM PST. It was in force for 23 hr.
The area
The counties it named.
The facts
- Issued
- Nov 1, 2015, 1:58 PM PST (21:58 UTC)
- In effect from
- Nov 2, 2015, 10:00 AM PST
- Expired
- Nov 3, 2015, 9:00 AM PST
- In force
- 23 hr
- Issued by
- NWS San Diego, CA
Counties Riverside County, CA, San Bernardino County, CA, San Diego County, CA
The radar
The Santa Ana Mts radar (KSOX), 122 km from the middle of the area, began a volume at 21:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
San Diego, CA (KNKX), launched 12:00Z, 10.0 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3676 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- 9 m²/s²
- 0-3 km storm-relative helicity
- -2 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
654 WWUS76 KSGX 012158 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 158 PM PST SUN NOV 1 2015 ...GUSTY WINDS MONDAY AFTERNOON THROUGH MONDAY NIGHT OVER HIGHER MOUNTAIN RIDGES AND DESERT SLOPES... .A LOW PRESSURE TROUGH WILL MOVE INTO SOUTHERN CALIFORNIA MONDAY AFTERNOON AND BRING AREAS OF GUSTY WINDS FROM THE MOUNTAIN CRESTS EAST AND NORTHEAST TO THE DESERT FOOTHILLS AND IN SECTIONS OF THE HIGH DESERTS OF SAN BERNARDINO COUNTY AND NEAR SAN GORGONIO PASS. WINDS WILL BE WEST TO SOUTHWEST 15 TO 30 MPH WITH GUSTS 40 TO LOCALLY 55 MPH. WINDS WILL GRADUALLY DIMINISH LATE MONDAY NIGHT AND TUESDAY MORNING. CAZ055-056-058-060-065-020600- /O.NEW.KSGX.WI.Y.0026.151102T2000Z-151103T1100Z/ SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS- SAN DIEGO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS- SAN GORGONIO PASS NEAR BANNING- 158 PM PST SUN NOV 1 2015 ...WIND ADVISORY IN EFFECT FROM NOON MONDAY TO 3 AM PST TUESDAY... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM NOON MONDAY TO 3 AM PST TUESDAY. * WINDS...WEST TO SOUTHWEST 15 TO 30 MPH WITH GUSTS 40 TO LOCALLY 55 MPH. * TIMING...MONDAY AFTERNOON AND NIGHT * LOCATION...MOUNTAIN CRESTS...DESERT SLOPES...DESERT FOOTHILLS...HIGH DESERTS OF SOUTHWESTERN SAN BERNARDINO COUNTY AND NEAR SAN GORGONIO PASS. * IMPACTS...DRIVING OF HIGH-PROFILE VEHICLES WILL BE DIFFICULT...INCLUDING ALONG INTERSTATE 10 THROUGH SAN GORGONIO PASS AND HIGHWAY 247 NEAR LUCERNE VALLEY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ MAXWELL
6 follow-up statements
324 WWUS76 KSGX 020534 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 934 PM PST SUN NOV 1 2015 ...STRONG AND GUSTY WINDS MONDAY AFTERNOON THROUGH MONDAY NIGHT OVER HIGHER MOUNTAINS AND DESERT SLOPES... .LOW PRESSURE WILL MOVE INTO SOUTHERN CALIFORNIA MONDAY AFTERNOON AND BRING AREAS OF GUSTY WINDS FROM THE MOUNTAIN CRESTS EAST AND NORTHEAST TO THE DESERT FOOTHILLS. STRONG WINDS WILL ALSO AFFECT THE HIGH DESERTS OF SAN BERNARDINO COUNTY AND NEAR SAN GORGONIO PASS. WINDS WILL BE WEST TO SOUTHWEST 20 TO 30 MPH WITH OCCASIONAL GUSTS TO 55 MPH. GUSTS UP TO 65 MPH IN THE MOST WIND PRONE LOCATIONS SUCH AS THE SAN GORGONIO AND INTERSTATE 8 PASSES. WINDS WILL GRADUALLY DIMINISH LATE MONDAY NIGHT INTO TUESDAY MORNING. CAZ055-056-058-060-065-021400- /O.CON.KSGX.WI.Y.0026.151102T2000Z-151103T1100Z/ SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS- SAN DIEGO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS- SAN GORGONIO PASS NEAR BANNING- 934 PM PST SUN NOV 1 2015 ...WIND ADVISORY REMAINS IN EFFECT FROM NOON MONDAY TO 3 AM PST TUESDAY... * WINDS...WEST TO SOUTHWEST 20 TO 30 MPH WITH GUSTS TO 55 MPH. GUSTS UP TO 65 MPH IN THE MOST WIND PRONE PASSES...CANYONS AND DESERT SLOPES. * TIMING...MONDAY AFTERNOON AND NIGHT * LOCATION...MOUNTAIN AND DESERTS. THE WINDIEST LOCATIONS WILL BE THE RIDGETOPS...PASSES AND DESERT SLOPES...SUCH AS THE SAN GORGONIO AND INTERSTATE 8 PASSES. * IMPACTS...DRIVING OF HIGH-PROFILE VEHICLES WILL BE DIFFICULT... INCLUDING ALONG INTERSTATE 10 THROUGH SAN GORGONIO PASS AND HIGHWAY 247 NEAR LUCERNE VALLEY. AREAS OF BLOWING DUST MAY SEVERELY REDUCE VISIBILITY AT TIMES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
218 WWUS76 KSGX 021054 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 254 AM PST MON NOV 2 2015 ...STRONG AND GUSTY WINDS DEVELOPING TODAY THROUGH NIGHT OVER THE HIGHER MOUNTAINS AND DESERT SLOPES... .SURFACE LOW PRESSURE DEVELOPING OVER NEVADA WILL PULL STRONG WESTERLY WINDS OVER THE MOUNTAIN CRESTS AND ONTO THE DESERT SLOPES LATER THIS MORNING THROUGH TONIGHT. GUSTY WINDS WILL ALSO AFFECT THE HIGH DESERTS OF SAN BERNARDINO COUNTY AND NEAR THE SAN GORGONIO PASS. STRONGEST WINDS ARE EXPECTED THIS EVENING WHEN LOCAL GUSTS TO 65 MPH ARE POSSIBLE. WINDS WILL GRADUALLY DIMINISH LATE MONDAY NIGHT INTO TUESDAY MORNING. CAZ055-056-058-060-065-021800- /O.EXT.KSGX.WI.Y.0026.151102T1800Z-151103T1100Z/ SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS- SAN DIEGO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS- SAN GORGONIO PASS NEAR BANNING- 254 AM PST MON NOV 2 2015 ...WIND ADVISORY NOW IN EFFECT FROM 10 AM THIS MORNING TO 3 AM PST TUESDAY... * WINDS...WEST TO SOUTHWEST 20 TO 30 MPH WITH GUSTS TO 55 MPH. LOCAL GUSTS UP TO 65 MPH ON THE DESERT SLOPES AND FOOTHILLS. * TIMING...LATE THIS MORNING THROUGH TONIGHT * LOCATION...MOUNTAIN AND DESERTS. THE WINDIEST LOCATIONS WILL BE THE RIDGETOPS...PASSES AND DESERT SLOPES...SUCH AS THE SAN GORGONIO AND INTERSTATE 8 PASSES. * IMPACTS...DRIVING OF HIGH-PROFILE VEHICLES WILL BE DIFFICULT... INCLUDING ALONG INTERSTATE 10 THROUGH SAN GORGONIO PASS AND HIGHWAY 247 NEAR LUCERNE VALLEY. AREAS OF BLOWING DUST MAY REDUCE VISIBILITY AT TIMES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ JAD
613 WWUS76 KSGX 021750 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 950 AM PST MON NOV 2 2015 ...STRONG AND GUSTY WINDS DEVELOPING TODAY THROUGH TONIGHT OVER THE HIGH DESRTS...HIGHER MOUNTAINS AND DESERT SLOPES... .SURFACE LOW PRESSURE DEVELOPING OVER NEVADA WILL PULL STRONG WESTERLY WINDS OVER THE MOUNTAIN CRESTS AND ONTO THE DESERT SLOPES THROUGH TONIGHT. GUSTY WINDS WILL ALSO AFFECT THE HIGH DESERTS OF SAN BERNARDINO COUNTY AND NEAR THE SAN GORGONIO PASS. STRONGEST WINDS ARE EXPECTED THIS EVENING WHEN LOCAL GUSTS TO 65 MPH ARE POSSIBLE. WINDS WILL GRADUALLY DIMINISH LATE TONIGHT INTO TUESDAY MORNING. CAZ055-056-058-060-065-030200- /O.CON.KSGX.WI.Y.0026.151102T1800Z-151103T1100Z/ SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS- SAN DIEGO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS- SAN GORGONIO PASS NEAR BANNING- 950 AM PST MON NOV 2 2015 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 AM PST TUESDAY... * WINDS...WEST TO SOUTHWEST 20 TO 30 MPH WITH GUSTS TO 55 MPH. LOCAL GUSTS UP TO 65 MPH ON THE DESERT SLOPES AND FOOTHILLS. * TIMING...THROUGH LATE TONIGHT. * LOCATION...MOUNTAIN AND DESERTS. THE WINDIEST LOCATIONS WILL BE THE RIDGETOPS...PASSES AND DESERT SLOPES...SUCH AS THE SAN GORGONIO AND INTERSTATE 8 PASSES. * IMPACTS...DRIVING OF HIGH-PROFILE VEHICLES WILL BE DIFFICULT... INCLUDING ALONG INTERSTATE 10 THROUGH SAN GORGONIO PASS...INTERSTATE 8 IN SAN DIEGO COUNTY...AND HIGHWAY 247 NEAR LUCERNE VALLEY. AREAS OF BLOWING DUST MAY REDUCE VISIBILITY AT TIMES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ HARRISON
685 WWUS76 KSGX 030303 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 703 PM PST MON NOV 2 2015 ...STRONG AND GUSTY WINDS TONIGHT OVER THE HIGH DESERTS...MOUNTAINS AND DESERT SLOPES... .SURFACE LOW PRESSURE DEVELOPING OVER NEVADA WILL PULL STRONG WESTERLY WINDS OVER THE MOUNTAIN CRESTS AND ONTO THE DESERT SLOPES THROUGH TONIGHT. GUSTY WINDS WILL ALSO AFFECT THE HIGH DESERTS OF SAN BERNARDINO COUNTY AND NEAR THE SAN GORGONIO PASS. STRONGEST WINDS ARE EXPECTED EARLY TONIGHT WHEN LOCAL GUSTS TO 65 MPH ARE POSSIBLE. WINDS WILL GRADUALLY DIMINISH LATE TONIGHT. CAZ055-056-058-060-065-031100- /O.CON.KSGX.WI.Y.0026.000000T0000Z-151103T1100Z/ SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS- SAN DIEGO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS- SAN GORGONIO PASS NEAR BANNING- 703 PM PST MON NOV 2 2015 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 AM PST TUESDAY... * WINDS...WEST TO SOUTHWEST 20 TO 30 MPH WITH GUSTS TO 55 MPH. LOCAL GUSTS UP TO 65 MPH ON THE DESERT SLOPES AND FOOTHILLS. * TIMING...THROUGH LATE TONIGHT. * LOCATION...MOUNTAIN AND DESERTS. THE WINDIEST LOCATIONS WILL BE THE RIDGETOPS...PASSES AND DESERT SLOPES...SUCH AS THE SAN GORGONIO AND INTERSTATE 8 PASSES. * IMPACTS...DRIVING OF HIGH-PROFILE VEHICLES WILL BE DIFFICULT... INCLUDING ALONG INTERSTATE 10 THROUGH SAN GORGONIO PASS... INTERSTATE 8 IN SAN DIEGO COUNTY...AND HIGHWAY 247 NEAR LUCERNE VALLEY. * REPORTS...PEAK WIND GUSTS THROUGH 7 PM: 65 MPH AT BURNS CANYON IN SAN BERNARDINO COUNTY...55 MPH AT VOLCAN MOUNTAIN IN SAN DIEGO COUNTY...AND 51 MPH AT THE WHITEWATER RAWS STATION ABOVE THE SAN GORGONIO PASS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ MOEDE
045 WWUS76 KSGX 031004 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 204 AM PST TUE NOV 3 2015 ...WIND ADVISORY CANCELLED FOR THE HIGH DESERT... ...WIND ADVISORY EXTENDED THROUGH MID MORNING FOR THE MOUNTAINS AND DESERT FOOTHILLS... .STRONG WESTERLY WINDS WILL CONTINUE UNTIL AROUND SUNRISE NEAR AND BELOW THE PASSES AND ON THE DESERT SLOPES...THEN SLOWLY WEAKEN LATER THIS MORNING. ADVISORY STRENGTH WINDS ARE NO LONGER EXPECTED OVER THE HIGH DESERT. HOWEVER...GUSTY AND ERRATIC WINDS WILL CONTINUE ACROSS THE LOWER DESERTS. CAZ060-031115- /O.CAN.KSGX.WI.Y.0026.000000T0000Z-151103T1100Z/ APPLE AND LUCERNE VALLEYS- 204 AM PST TUE NOV 3 2015 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS CANCELLED THE WIND ADVISORY. WINDS OF 15 TO 25 MPH WITH OCCASIONALLY HIGHER GUSTS WILL CONTINUE THIS MORNING...BUT ADVISORY STRENGTH WINDS ARE NO LONGER EXPECTED. $$ CAZ055-056-058-065-031700- /O.EXT.KSGX.WI.Y.0026.000000T0000Z-151103T1700Z/ SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS- SAN DIEGO COUNTY MOUNTAINS-SAN GORGONIO PASS NEAR BANNING- 204 AM PST TUE NOV 3 2015 ...WIND ADVISORY NOW IN EFFECT UNTIL 9 AM PST THIS MORNING... * WINDS...WEST TO SOUTHWEST 25 TO 40 MPH WITH GUSTS TO 55 MPH. ISOLATED GUSTS UP TO 65 MPH ON THE DESERT SLOPES AND FOOTHILLS. * TIMING...THROUGH MID MORNING. * LOCATION...MOUNTAINS AND DESERTS. THE WINDIEST LOCATIONS WILL BE THE RIDGETOPS...PASSES AND DESERT SLOPES...SUCH AS THE SAN GORGONIO AND INTERSTATE 8 PASSES. * IMPACTS...DRIVING OF HIGH-PROFILE VEHICLES WILL BE DIFFICULT... INCLUDING ALONG INTERSTATE 10 THROUGH THE SAN GORGONIO PASS... INTERSTATE 8 IN SAN DIEGO COUNTY...AND HIGHWAY 247 NEAR LUCERNE VALLEY. * REPORTS...PEAK WIND GUSTS THROUGH 1 AM: 65 MPH AT BURNS CANYON IN SAN BERNARDINO COUNTY...AND EDOM HILL IN RIVERSIDE COUNTY... 60 MPH AT VOLCAN MOUNTAIN AND BOUCHER HILL IN SAN DIEGO COUNTY... AND 59 MPH AT THE WHITEWATER RAWS STATION ABOVE THE SAN GORGONIO PASS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ JAD
638 WWUS76 KSGX 031647 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 847 AM PST TUE NOV 3 2015 CAZ055-056-058-065-031800- /O.EXP.KSGX.WI.Y.0026.000000T0000Z-151103T1700Z/ SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS- SAN DIEGO COUNTY MOUNTAINS-SAN GORGONIO PASS NEAR BANNING- 847 AM PST TUE NOV 3 2015 ...WIND ADVISORY WILL EXPIRE AT 9 AM PST THIS MORNING... WIND GUSTS HAVE WEAKENED BELOW 50 MPH...AND WINDS SHOULD CONTINUE TO DIMINISH AS THE DAY GOES ON. THUS...THE WIND ADVISORY WILL BE ALLOWED TO EXPIRE AT 9 AM. $$ HARRISON
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before this wind advisory went out at Nov 1, 9:30 AM PST, 4 hours 28 minutes earlier.
Area forecast discussion, Nov 1, 9:30 AM PST, 4 hours 28 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN DIEGO CA 930 AM PST SUN NOV 1 2015 .SYNOPSIS... IT WILL BE ANOTHER SUNNY WARM DAY TODAY...THOUGH NOT QUITE AS WARM AS SATURDAY AS ONSHORE FLOW DEVELOPS. A LOW PRESSURE TROUGH MOVING IN FROM THE NORTHWEST WILL BRING MUCH COOLER WEATHER MONDAY WITH SHOWERS LATE MONDAY OR MONDAY NIGHT. WINDY CONDITIONS WILL OCCUR IN THE MOUNTAINS AND DESERTS. A FEW SHOWERS COULD OCCUR PERIODICALLY TUESDAY THROUGH WEDNESDAY AS THE LOW PRESSURE TROUGH CONTINUES...AND TEMPERATURES WILL BE BELOW NORMAL. A LITTLE BIT OF SNOW IS POSSIBLE IN THE HIGHER MOUNTAINS...MAINLY IN SAN BERNARDINO COUNTY. DRY WARMER WEATHER WILL RETURN THURSDAY AND CONTINUE THROUGH NEXT WEEKEND. && .DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE... SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO COUNTIES... SKIES WERE CLEAR THIS MORNING EXCEPT FOR A FEW PATCHES OF STRATUS/FOG OVER THE COASTAL WATERS. TEMPERATURES ARE A FEW DEGREES LOWER IN COASTAL AREAS VERSUS 24 HOURS AGO STANDARD TIME BUT ARE SIMILAR OVER MOST INLAND AREAS. OVERALL...WITH MORE OF A SEA BREEZE DEVELOPING TODAY...COASTAL AREAS WILL BE COOLER WITH MOSTLY 70S WITHIN ABOUT 3-5 MILES THE COAST AND 80S TO LOCALLY NEAR 90 IN THE VALLEYS. THE MARINE LAYER STRATUS AND SOME FOG SHOULD ARRIVE OVERNIGHT...WITH ONLY PARTIAL CLEARING ON MONDAY AS THE MARINE LAYER DEEPENS RAPIDLY IN RESPONSE TO THE APPROACHING LOW PRESSURE TROUGH. THE UPPER LOW IS STILL PROGGED TO MOVE INTO SO-CAL LATE MONDAY...WITH PRECIP LIKELY STARTING IN THE LATE AFTERNOON OVER ORANGE COUNTY AND WESTERN PARTS OF THE INLAND EMPIRE/SBD MOUNTAINS...THEN SPREADING SOUTH AND EAST DURING THE EVENING...BASED ON DYNAMICS AND MOISTURE PROFILES. THE MOISTURE STILL ONLY GOES UP TO ABOUT 800 MB IN MOST AREAS...SO RAINFALL AMOUNTS WILL BE RELATIVELY LIGHT...THOUGH WITH A COLD FRONT COMING THROUGH THERE COULD BE AN HOUR OR SO OF DYNAMICALLY DRIVEN MODERATE RAIN. OVERALL...IT LOOKS LIKE 1/4 INCH OR LESS AT THE COAST...BUT 1/2 TO LOCALLY ONE INCH IN THE MOUNTAINS...WITH LOCAL WRF SHOWING DECENT PRECIP IN THE SAN BERNARDINO COUNTY MOUNTAINS IN THAT RANGE DUE TO A COMBINATION OF OROGRAPHICS AND DYNAMICS THERE. COLDER AIR WILL BE ARRIVING BEHIND THE FRONT AS 700 MB TEMPS WILL FALL TO AROUND -5 C...BUT...THAT WILL BE MOSTLY AFTER THE BEST MOISTURE IS HERE...SO SNOWFALL WILL BE RATHER LIGHT IN THE MOUNTAINS...ABOVE ABOUT 6000- 6500 FEET...PROBABLY ONLY 1-2 INCHES. THERE WILL BE SOME INSTABILITY ALOFT DUE TO THE COLD CORE...BUT AGAIN THAT WILL BE AFTER MOST OF THE PRECIP MOVES THROUGH...SO WILL LEAVE THUNDERSTORMS OUT OF THE FORECAST FOR NOW. A PERIOD OF MODERATE STRONG WINDS DUE TO STRENGTHENING MSLP/THERMAL/HEIGHT GRADIENTS...WITH GUSTS TO 55 MPH POSSIBLE...WILL OCCUR FROM THE MOUNTAIN CRESTS EAST/NORTHEAST TO THE DESERT FOOTHILLS...AND A WIND ADVISORY MAY BE NEEDED FOR THOSE AREAS MONDAY AFTERNOON/NIGHT. SOME MOISTURE WILL BE LINGERING TUE/WED...BUT PRECIP SHOULD MOSTLY BE LIGHT THEN AND MOSTLY IN SAN DIEGO COUNTY DUE TO BEST OVER-THE-WATER TRAJECTORIES AND BEST TRACK OF THE WAVES MOVING AROUND THE BASE OF THE TROUGH. TEMPS WILL BE THE LOWEST SO FAR THIS SEASON WITH A LOT OF 60S IN THE VALLEYS AND POSSIBLY NOT REACHING 40 AT BIG BEAR EITHER TUE OR WED. SOME 30S COULD OCCUR IN COLDEST VALLEYS...SUCH AS RAMONA OR CORONA...STARTING TUESDAY NIGHT. AFTER WED...THE TROUGH MOVES EAST...AND WE ENTER A PERIOD OF NORTHWEST FLOW. SOME RIDGING FROM THE WEST/SOUTHWEST WILL OCCUR...BUT NOT AS STRONG AS RECENT RIDGES. TEMPS SHOULD INCREASE TO NEAR NORMAL BY FRIDAY AND A LITTLE ABOVE NORMAL NEXT WEEKEND...BUT NOTHING EXTREME. WEAK OFFSHORE FLOW WILL OCCUR...BUT THERMAL SUPPORT SO FAR LOOKS UNFAVORABLE FOR MORE THAT LOCALLY GUSTY MODERATE WINDS IN THE MOUNTAINS/COASTAL FOOTHILLS. && .AVIATION... 011730Z...COASTS/VALLEYS...SKC WITH UNRESTRICTED VIS THROUGH THIS AFTERNOON. LOW CLOUDS AND PATCHY FOG WILL REDEVELOP ALONG THE COAST THIS EVENING...THEN PUSH INLAND BETWEEN 03Z AND 07Z MONDAY. CIGS MAY INITIALLY BE RELATIVELY LOW...AROUND 400-700 FT MSL...WITH VIS RESTRICTIONS OF 2 SM OR LESS POSSIBLE AT KSAN...KCRQ...AND KSNA. VIS WILL FALL BELOW 1/2 SM AT TIMES ALONG THE HIGHER COASTAL TERRAIN. THE MOST PROBABLE TIME FOR IMPACTS AT THE COASTAL TAF SITES APPEARS TO BE 06Z TO 10Z. BASES SHOULD BEGIN TO LIFT BY 12Z...WITH LOW CLOUDS PUSHING 10-25 MILES INLAND BY 14Z MONDAY. BKN-OVC CIGS NEAR 2000 FT MSL WILL PREVAIL BY AFTERNOON. MOUNTAINS/DESERTS...GUSTY WESTERLY WINDS WILL DEVELOP OVER DESERT SLOPES AFTER 10Z MONDAY...WITH OCCASIONAL GUSTS TO 50 KT POSSIBLE ON MONDAY. SIGNIFICANT WIND IMPACTS ARE NOT EXPECTED A KPSP OR KTRM. OUTSIDE OF THE WINDS..SKC-FEW WITH UNRESTRICTED VIS WILL PREVAIL INTO MONDAY AFTERNOON. && .MARINE... 930 AM...NO HAZARDOUS MARINE WEATHER IS EXPECTED THROUGH MONDAY AFTERNOON. STRONG NORTHWEST WINDS WILL DEVELOP MONDAY EVENING...AND PERSIST INTO WEDNESDAY MORNING. SUSTAINED WINDS IN EXCESS OF 20 KT AND GUSTS TO 34 KT ARE LIKELY OVERNIGHT MONDAY INTO THE DAY ON TUESDAY. COMBINED SEAS NEAR OR ABOVE 10 FT AND STEEP WAVES WILL ALSO CREATE HAZARDOUS BOATING CONDITIONS DURING THIS TIME PERIOD. SHOWERS WILL MOVE OVER THE COASTAL WATERS AT TIMES MONDAY AFTERNOON THROUGH WEDNESDAY...WITH THE MOST PRONOUNCED ACTIVITY OCCURRING MONDAY NIGHT. && .SKYWARN... SKYWARN ACTIVATION IS NOT REQUESTED. HOWEVER WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS. && .SGX WATCHES/WARNINGS/ADVISORIES... CA...NONE. PZ...NONE. && PUBLIC...MAXWELL AVIATION/MARINE...ALBRIGHT
The office that day
Everything else NWS San Diego, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 1, 1:44 PM PST | Small Craft Advisory | SGX | 3 days |
Nearby
Wind Advisories in California, 2015Every wind advisory in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.